Alert archive / California / High Surf Advisories in 2012

High Surf Advisory 7, NWS San Francisco Bay Area, CA

February 29, 20126 counties in California

NWS San Francisco Bay Area, CA issued this high surf advisory at Feb 29, 2012, 4:54 AM PST for 6 counties in California. It took effect at Feb 29, 2012, 1:00 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 4:54 AM PST (12:54 UTC)
In effect from
Feb 29, 2012, 1:00 PM PST
Expired
Mar 1, 2012, 9:00 AM PST
In force
20 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 0.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WHUS46 KMTR 291254
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
454 AM PST WED FEB 29 2012


CAZ505-292100-
/O.NEW.KMTR.SU.Y.0007.120229T2100Z-120301T1600Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
454 AM PST WED FEB 29 2012

...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 AM PST THURSDAY. 


* WAVES AND SURF: NORTHWEST SWELLS BETWEEN 10 AND 13 FEET AT 12
  SECONDS WILL INCREASE TO 13 TO 16 FEET AT 14 SECONDS THIS
  AFTERNOON. BREAKERS TO 18 FEET WILL BE POSSIBLE THROUGH EARLY
  THURSDAY MORNING.

* TIMING: SWELLS WILL INCREASE THIS AFTERNOON BEFORE SUBSIDING
  EARLY THURSDAY MORNING.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND
  POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST
  FACING ONES...WILL SEE LARGE BREAKING WAVES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ006-292100-
/O.NEW.KMTR.SU.Y.0007.120229T2100Z-120301T1600Z/
SAN FRANCISCO-
454 AM PST WED FEB 29 2012

...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 AM PST THURSDAY. 

* WAVES AND SURF: WESTERLY SWELL BETWEEN 9 AND 12 FEET AT 12
  SECONDS WILL INCREASE TO 10 TO 13 FEET AT 14 SECONDS THIS
  AFTERNOON. BREAKERS TO 15 FEET WILL BE POSSIBLE THIS AFTERNOON
  THROUGH EARLY THURSDAY MORNING.

* TIMING: SWELLS WILL INCREASE THIS AFTERNOON BEFORE SUBSIDING
  EARLY THURSDAY MORNING.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND
  POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST
  FACING ONES...WILL SEE LARGE BREAKING WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ509-292100-
/O.NEW.KMTR.SU.Y.0007.120301T0000Z-120301T1600Z/
SAN FRANCISCO PENINSULA COAST-
454 AM PST WED FEB 29 2012

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 8 AM PST THURSDAY. 

* WAVES AND SURF: WESTERLY SWELL BETWEEN 9 AND 12 FEET AT 12
  SECONDS WILL INCREASE TO 10 TO 13 FEET AT 14 SECONDS THIS
  AFTERNOON. BREAKERS TO 15 FEET WILL BE POSSIBLE THIS AFTERNOON
  THROUGH EARLY THURSDAY MORNING.

* TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON BEFORE
  SUBSIDING EARLY THURSDAY MORNING.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND
  POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST
  FACING ONES...WILL SEE LARGE BREAKING WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ529-292100-
/O.NEW.KMTR.SU.Y.0007.120301T0000Z-120301T1600Z/
NORTHERN MONTEREY BAY-
454 AM PST WED FEB 29 2012

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 8 AM PST THURSDAY. 

* WAVES AND SURF: WESTERLY SWELLS BETWEEN 8 AND 10 FEET AT 12
  SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS LATE THIS
  AFTERNOON.  BREAKERS TO 16 FEET WILL BE POSSIBLE.

* TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON BEFORE
  SUBSIDING EARLY THURSDAY MORNING.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ530-292100-
/O.NEW.KMTR.SU.Y.0007.120301T0000Z-120301T1600Z/
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
454 AM PST WED FEB 29 2012

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 8 AM PST THURSDAY. 

* WAVES AND SURF: NORTHWESTERLY SWELLS BETWEEN 8 AND 10 FEET AT 12
  SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS LATE THIS
  AFTERNOON.  BREAKERS TO 16 FEET WILL BE POSSIBLE.

* TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE
  THROUGH EARLY THURSDAY MORNING.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND
  POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST
  FACING ONES...WILL SEE LARGE BREAKING WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
182 
WHUS46 KMTR 292100
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
100 PM PST WED FEB 29 2012

CAZ505-010500-
/O.EXT.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
100 PM PST WED FEB 29 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THURSDAY. 

* WAVES AND SURF: NORTHWEST SWELLS BETWEEN 10 AND 13 FEET AT 12
  SECONDS WILL INCREASE TO 13 TO 16 FEET AT 14 SECONDS THIS
  AFTERNOON. BREAKERS TO 18 FEET WILL BE POSSIBLE THROUGH THURSDAY
  MORNING.

* TIMING: SWELLS WILL INCREASE THIS AFTERNOON BEFORE SUBSIDING ON
  THURSDAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ006-010500-
/O.EXT.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
SAN FRANCISCO-
100 PM PST WED FEB 29 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THURSDAY. 

* WAVES AND SURF: WESTERLY SWELL BETWEEN 9 AND 12 FEET AT 12
  SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS THIS
  AFTERNOON. BREAKERS TO 15 FEET WILL BE POSSIBLE THIS AFTERNOON
  THROUGH THURSDAY MORNING.

* TIMING: SWELLS WILL INCREASE THIS AFTERNOON BEFORE SUBSIDING ON
  THURSDAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ509-010500-
/O.EXT.KMTR.SU.Y.0007.120301T0000Z-120301T1700Z/
SAN FRANCISCO PENINSULA COAST-
100 PM PST WED FEB 29 2012

...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM PST THURSDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 9 AM PST THURSDAY. 

* WAVES AND SURF: WESTERLY SWELL BETWEEN 9 AND 12 FEET AT 12
  SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS BY LATE
  THIS AFTERNOON. BREAKERS TO 15 FEET WILL BE POSSIBLE THIS
  AFTERNOON THROUGH THURSDAY MORNING.

* TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON BEFORE
  SUBSIDING ON THURSDAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ529-010500-
/O.EXT.KMTR.SU.Y.0007.120301T0000Z-120301T1700Z/
NORTHERN MONTEREY BAY-
100 PM PST WED FEB 29 2012

...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM PST THURSDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 9 AM PST THURSDAY. 

* WAVES AND SURF: WESTERLY SWELLS BETWEEN 8 AND 10 FEET AT 12 
  SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS LATE THIS 
  AFTERNOON AND THIS EVENING. BREAKERS TO 16 FEET WILL BE POSSIBLE. 

* TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON AND EVENING
  BEFORE SUBSIDING ON THURSDAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ530-010500-
/O.EXT.KMTR.SU.Y.0007.120301T0000Z-120301T1700Z/
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
100 PM PST WED FEB 29 2012

...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM PST THURSDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 9 AM PST THURSDAY. 

* WAVES AND SURF: NORTHWESTERLY SWELLS BETWEEN 8 AND 10 FEET AT 
  12 SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS LATE 
  THIS AFTERNOON AND EVENING. BREAKERS TO 16 FEET WILL BE POSSIBLE. 

* TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON AND EVENING AND
  CONTINUE THROUGH THURSDAY MORNING.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
162 
WHUS46 KMTR 010507
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
907 PM PST WED FEB 29 2012

CAZ505-011330-
/O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
907 PM PST WED FEB 29 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. 

* WAVES AND SURF: NORTHWEST SWELLS FROM 14 TO 18 FEET AT 14
  SECONDS WILL CONTINUE OVERNIGHT INTO THURSDAY MORNING. BREAKERS
  TO 20 FEET WILL BE POSSIBLE THROUGH THURSDAY MORNING.

* TIMING: SWELLS WILL PEAK OVERNIGHT BEFORE SUBSIDING THROUGH THE
  DAY THURSDAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ006-011330-
/O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
SAN FRANCISCO-
907 PM PST WED FEB 29 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. 

* WAVES AND SURF: WESTERLY SWELL FROM 12 TO 16 FEET AT 14 SECONDS.
  BREAKERS TO 18 FEET WILL BE POSSIBLE THROUGH THURSDAY MORNING.

* TIMING: SWELLS WILL PEAK OVERNIGHT BEFORE SUBSIDING THROUGH THE
  DAY THURSDAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ509-011330-
/O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
SAN FRANCISCO PENINSULA COAST-
907 PM PST WED FEB 29 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. 

* WAVES AND SURF: WESTERLY SWELL FROM TO 12 TO 16 FEET AT 14
  SECONDS. BREAKERS TO 18 FEET WILL BE POSSIBLE OVERNIGHT THROUGH
  THURSDAY MORNING.

* TIMING: SWELLS WILL PEAK OVERNIGHT BEFORE SUBSIDING THROUGH THE
  DAY THURSDAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ529-011330-
/O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
NORTHERN MONTEREY BAY-
907 PM PST WED FEB 29 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. 

* WAVES AND SURF: WESTERLY SWELLS WILL INCREASE 12 TO 15 FEET AT
  14 SECONDS TONIGHT. BREAKERS TO 17 FEET WILL BE POSSIBLE.

* TIMING: SWELLS WILL PEAK OVERNIGHT BEFORE SUBSIDING ON THURSDAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ530-011330-
/O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
907 PM PST WED FEB 29 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. 

* WAVES AND SURF: NORTHWESTERLY SWELLS WILL INCREASE TO 12 TO 15
  FEET AT 14 SECONDS TONIGHT. BREAKERS TO 17 FEET WILL BE POSSIBLE.

* TIMING: SWELLS WILL PEAK OVERNIGHT INTO EARLY THURSDAY MORNING
  BEFORE SUBSIDING BY THURSDAY AFTERNOON.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
938 
WHUS46 KMTR 011229
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
429 AM PST THU MAR 1 2012

CAZ505-011700-
/O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
429 AM PST THU MAR 1 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WAVES AND SURF: NORTHWEST SWELLS FROM 12 TO 15 FEET AT 14
  SECONDS WILL CONTINUE INTO THURSDAY MORNING. BREAKERS TO 18 FEET
  WILL BE POSSIBLE.

* TIMING: SWELLS PEAKED OVERNIGHT AND WILL GRADUALLY SUBSIDE
  THROUGH THE DAY TODAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ006-011700-
/O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
SAN FRANCISCO-
429 AM PST THU MAR 1 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WAVES AND SURF: WESTERLY SWELL FROM 12 TO 15 FEET AT 14 SECONDS.
  BREAKERS TO 18 FEET WILL BE POSSIBLE.

* TIMING: SWELLS PEAKED OVERNIGHT AND WILL GRADUALLY SUBSIDE
  THROUGH THE DAY TODAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ509-011700-
/O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
SAN FRANCISCO PENINSULA COAST-
429 AM PST THU MAR 1 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WAVES AND SURF: WESTERLY SWELL FROM TO 12 TO 15 FEET AT 14
  SECONDS. BREAKERS TO 18 FEET WILL BE POSSIBLE.

* TIMING: SWELLS PEAKED OVERNIGHT AND WILL GRADUALLY SUBSIDE
  THROUGH THE DAY TODAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ529-011700-
/O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
NORTHERN MONTEREY BAY-
429 AM PST THU MAR 1 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WAVES AND SURF: WESTERLY SWELLS 12 TO 15 FEET AT 14 SECONDS.
  BREAKERS TO 17 FEET WILL BE POSSIBLE.

* TIMING: SWELLS PEAKED OVERNIGHT AND WILL GRADUALLY SUBSIDE
  THROUGH THE DAY TODAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ530-011700-
/O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
429 AM PST THU MAR 1 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WAVES AND SURF: NORTHWESTERLY SWELLS 12 TO 15 FEET AT 14 SECONDS.
  BREAKERS TO 17 FEET WILL BE POSSIBLE.

* TIMING: SWELLS PEAKED OVERNIGHT AND WILL GRADUALLY SUBSIDE
  THROUGH THE DAY TODAY.

* IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS 
  AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY 
  NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 29, 4:13 AM PST, 41 minutes earlier.

Area forecast discussion, Feb 29, 4:13 AM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
413 AM PST WED FEB 29 2012

.DISCUSSION...AS OF 3:20 AM PST WEDNESDAY...AS EXPECTED RAIN HAS
ALREADY SPREAD ACROSS THE NORTHERN HALF OF THE CWA EARLY THIS
MORNING AHEAD OF AN APPROACHING COLD FRONT. RAINFALL TOTALS HAVE
BEEN FAIRLY CLOSE TO FORECAST ACROSS THE NORTH BAY WITH 1/2" TO 1"
IN MOST SPOTS ALTHOUGH VENADO AT 1.60" WILL END UP A BIT HIGHER
THAN EXPECTED. RADAR ALONG WITH SATELLITE NICELY SHOWS THE FRONT
DRAPED ACROSS NAPA INTO NW SONOMA. THIS FRONT WILL CONTINUE TO
PROGRESS TO THE SOUTH THROUGH THE MORNING. TIMING PLACES FRONTAL
PASSAGE JUST BEFORE THE MORNING COMMUTE AROUND THE MAJORITY OF SF
BAY AND MID TO LATE MORNING AROUND MONTEREY BAY. WINDS WHICH PICKED
UP STARTING YESTERDAY EVENING ARE CONTINUING TO INCREASE PARTICULARLY
OVER HIGHER ELEVATION SPOTS OVER THE NORTH AND EAST BAY. A FEW
AREAS HAVE GUSTED OVER 45 MPH (IN FACT ATLAS PEAK IN THE NORTH BAY
MOUNTAINS GUSTED TO AROUND 50 MPH). HOWEVER SO FAR WE HAVE ONLY SEEN
ISOLATED REPORTED OF VERY WINDY CONDITIONS AT LOWER ELEVATION
SPOTS. SO WILL NOT ISSUE A WIND ADVISORY FOR THIS MORNING. WINDS
SHOULD PEAK THIS MORNING AND DIMINISH THROUGH THE DAY.

RAIN WILL CHANGE TO SHOWERS BEHIND THE FRONT AS MULTIPLE WEAK
IMPULSES EMBEDDED IN THE FLOW MOVE THROUGH. ALTHOUGH RAINFALL
AMOUNTS SHOULD NOT BE MUCH WOULD NOT BE SURPRISED IF A FEW
LOCATIONS GET A PERIOD OF MODERATE TO HEAVY RAINFALL. COLD AIR
ADVECTION WILL ALSO ACCOMPANY THE FRONTAL PASSAGE HELPING TO DROP
SNOW LEVELS TO AROUND 2500 FEET BY THURSDAY NIGHT. WITH SHOWERS
STILL IN THE PICTURE FOR THAT PERIOD...HIGHER ELEVATION AREAS
COULD EASILY PICK UP SEVERAL INCHES OF SNOWFALL. THE RAIN/SNOW MIX
COULD DROP DOWN TO LESS THAN 2000 FEET.

TEMPERATURES WILL START TO WARM ON FRIDAY AS A RIDGE OF HIGH
PRESSURE BUILDS BACK ACROSS OUR AREA. UNDER PLENTY OF SUNSHINE
TEMPERATURES WILL REBOUND INTO THE 60S IN MOST SPOTS. FURTHER
WARMING CAN BE EXPECTED FOR SATURDAY AND SUNDAY AS THE RIDGE AXIS
MOVES OVERHEAD. BY SUNDAY HIGHS WILL BE IN THE MID 60S TO MID 70S
WITH EVEN 80 POSSIBLE IN SOUTHERN MONTEREY COUNTY.

THE RIDGE WILL HEAD TO THE EAST AND THEN FLATTEN OUT FOR NEXT WORK
WEEK. THIS WILL HELP TO COOL HIGHS BACK INTO THE UPPER 50S TO MID
60S. AT THE SAME TIME THE STORM TRACK WILL STAY FOCUSED FURTHER TO
THE NORTH. DECIDED TO KEEP A SLIGHT CHANCE/CHANCE GOING (FOCUSED
OVER THE NORTH BAY) AS SOME ENSEMBLE MEMBER INDICATE LIGHT RAIN.
HOWEVER...ALL SIGNS INDICATE THAT TODAY'S STORM WILL BE THE
STRONGEST THROUGH THE NEXT 10 DAYS.
&&

AVIATION...AS OF 4:00 AM PST WEDNESDAY...A COLD FRONT CONTINUES TO
MOVE SOUTHEAST THROUGH THE REGION THIS MORNING...WITH WINDS
BEGINNING TO VEER TO THE WEST THROUGH THE SF BAY. LIGHT TO
MODERATE RAIN AND GUSTY SOUTHERLY WINDS WILL CONTINUE TO IMPACT
THE TERMINALS AHEAD OF THE FRONT. SLIGHTLY REDUCED VISIBILITIES
AND MVFR CIGS WILL ALSO BE POSSIBLE WITH THE HEAVIEST OF SHOWERS.
OTHERWISE...STEADY RAIN WILL BECOME SHOWERY IN ACTIVITY LATER THIS
MORNING...CONTINUING THROUGH THE AFTERNOON HOURS.

VICINITY OF KSFO...THE COLD FRONT IS NOW PASSING OVER THE SF
BAY...WITH WINDS VEERING SLOWLY TO THE WEST. WIND GUSTS TO OVER 30
KT WILL BE POSSIBLE OVER THE NEXT HOUR AS THE FRONT PASSES TO THE
SOUTH. WINDS WILL SUBSIDE SIGNIFICANTLY BETWEEN 13Z AND 14Z...WITH
MODERATE WESTERLY WINDS THIS AFTERNOON INTO THE EARLY EVENING
HOURS. STEADY RAIN WILL BECOME SHOWERY IN NATURE BY 18Z...WITH
CIGS LIFTING TO VFR. A RETURN TO LIGHT STEADY RAIN WILL OCCUR
SLIGHTLY AFTER MIDNIGHT.  MODERATE CONFIDENCE.

KSFO BRIDGE APPROACH....SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...MODERATE SOUTHERLY WINDS WILL BE
PRESENT THROUGH LATE MORNING AS A COLD FRONT APPROACHES THE
MONTEREY BAY. LIGHT TO MODERATE RAIN SHOWERS WILL BE POSSIBLE
MUCH OF THE DAY. OCCASIONAL MVFR CIGS AND SLIGHTLY REDUCED
VISIBILITIES WILL BE POSSIBLE WITH ANY MODERATE SHOWERS THAT PASS
OVER THE TERMINALS.  LOW CONFIDENCE.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT REYES TO PIGEON PT 0-10 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
             SCA...ROUGH BAR ADVISORY FOR SF BAR FROM 9 AM
             SCA...MRY BAY UNTIL 3 PM
             SCA...SF BAY UNTIL 9 AM

&&

PUBLIC FORECAST: BELL
AVIATION/MARINE: RILEY
Hazardous weather outlook, Feb 28, 8:40 AM PST, 20 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
840 AM PST TUE FEB 28 2012

CAZ006-505>513-516>518-528>530-291500-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
840 AM PST TUE FEB 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

A COLD FRONT WILL GO THROUGH OUR AREA STARTING TUESDAY NIGHT. THIS
FRONT WILL PRODUCE UP TO AN INCH OF RAIN OVER PARTS OF THE NORTH
BAY WITH LESSER AMOUNTS TO THE SOUTH. WINDS WILL PICK UP NEAR THE
PASSAGE OF THE FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN WILL CONTINUE THROUGH PARTS OF WEDNESDAY. WINDS WILL BE
STRONGEST DURING THE FRONTAL PASSAGE. SCATTERED SHOWERS ARE
POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

BELL

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 8:57 PM PSTSmall Craft Advisory for Rough BarMTR54 hr

Nearby

High Surf Advisories in California, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.